A patient with multiple Immune Reconstitution Inflammatory Syndrome (IRIS) following initiation of antiretroviral therapy

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

The Immune Reconstitution Inflammatory Syndrome (IRIS) is an exaggerated pathological inflammatory reaction which occurs after the initiation of the antiretroviral therapy, due to the exuberant immune responses to the occult or the apparent opportunistic infections. The hallmark of the syndrome is the paradoxical worsening of an existing infection or a disease process or the appearance of a new infection or a disease process soon after the initiation of the antiretroviral therapy. The most common forms of IRIS occur in association with tuberculosis and chronic viral and invasive fungal infections. Multiple IRIS in a patient is extremely rare. Our patient had multiple manifestations of IRIS, in the form of cryptococcal meningitis, toxoplasmosis and Cytomegalovirus (CMV) retinitis after the initiation of highly active antiretroviral therapy.

Original languageEnglish
Pages (from-to)1547-1549
Number of pages3
JournalJournal of Clinical and Diagnostic Research
Volume6
Issue number9
DOIs
Publication statusPublished - 15-11-2012

Fingerprint

Immune Reconstitution Inflammatory Syndrome
Cytomegalovirus Retinitis
Cryptococcal Meningitis
Toxoplasmosis
Opportunistic Infections
Highly Active Antiretroviral Therapy
Therapeutics
Infection
Tuberculosis

All Science Journal Classification (ASJC) codes

  • Medicine(all)
  • Clinical Biochemistry

Cite this

@article{ff75f40d6cfc4de287688e3f23074b66,
title = "A patient with multiple Immune Reconstitution Inflammatory Syndrome (IRIS) following initiation of antiretroviral therapy",
abstract = "The Immune Reconstitution Inflammatory Syndrome (IRIS) is an exaggerated pathological inflammatory reaction which occurs after the initiation of the antiretroviral therapy, due to the exuberant immune responses to the occult or the apparent opportunistic infections. The hallmark of the syndrome is the paradoxical worsening of an existing infection or a disease process or the appearance of a new infection or a disease process soon after the initiation of the antiretroviral therapy. The most common forms of IRIS occur in association with tuberculosis and chronic viral and invasive fungal infections. Multiple IRIS in a patient is extremely rare. Our patient had multiple manifestations of IRIS, in the form of cryptococcal meningitis, toxoplasmosis and Cytomegalovirus (CMV) retinitis after the initiation of highly active antiretroviral therapy.",
author = "Basavaprabhu Achappa and Deepak Madi and Nishitha Shetty and Soundarya Mahalingam",
year = "2012",
month = "11",
day = "15",
doi = "10.7860/JCDR/2012/4547.2556",
language = "English",
volume = "6",
pages = "1547--1549",
journal = "Journal of Clinical and Diagnostic Research",
issn = "2249-782X",
publisher = "Journal of Clinical and Diagnostic Research",
number = "9",

}

TY - JOUR

T1 - A patient with multiple Immune Reconstitution Inflammatory Syndrome (IRIS) following initiation of antiretroviral therapy

AU - Achappa, Basavaprabhu

AU - Madi, Deepak

AU - Shetty, Nishitha

AU - Mahalingam, Soundarya

PY - 2012/11/15

Y1 - 2012/11/15

N2 - The Immune Reconstitution Inflammatory Syndrome (IRIS) is an exaggerated pathological inflammatory reaction which occurs after the initiation of the antiretroviral therapy, due to the exuberant immune responses to the occult or the apparent opportunistic infections. The hallmark of the syndrome is the paradoxical worsening of an existing infection or a disease process or the appearance of a new infection or a disease process soon after the initiation of the antiretroviral therapy. The most common forms of IRIS occur in association with tuberculosis and chronic viral and invasive fungal infections. Multiple IRIS in a patient is extremely rare. Our patient had multiple manifestations of IRIS, in the form of cryptococcal meningitis, toxoplasmosis and Cytomegalovirus (CMV) retinitis after the initiation of highly active antiretroviral therapy.

AB - The Immune Reconstitution Inflammatory Syndrome (IRIS) is an exaggerated pathological inflammatory reaction which occurs after the initiation of the antiretroviral therapy, due to the exuberant immune responses to the occult or the apparent opportunistic infections. The hallmark of the syndrome is the paradoxical worsening of an existing infection or a disease process or the appearance of a new infection or a disease process soon after the initiation of the antiretroviral therapy. The most common forms of IRIS occur in association with tuberculosis and chronic viral and invasive fungal infections. Multiple IRIS in a patient is extremely rare. Our patient had multiple manifestations of IRIS, in the form of cryptococcal meningitis, toxoplasmosis and Cytomegalovirus (CMV) retinitis after the initiation of highly active antiretroviral therapy.

UR - http://www.scopus.com/inward/record.url?scp=84870013534&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84870013534&partnerID=8YFLogxK

U2 - 10.7860/JCDR/2012/4547.2556

DO - 10.7860/JCDR/2012/4547.2556

M3 - Article

AN - SCOPUS:84870013534

VL - 6

SP - 1547

EP - 1549

JO - Journal of Clinical and Diagnostic Research

JF - Journal of Clinical and Diagnostic Research

SN - 2249-782X

IS - 9

ER -